Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Took prednisone. Itchy and burning rash appeared on colon. Tested negative for fungus. Cause?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 393 Questions
Hello, I have a very bad rash on colon resection and mastectory scars. I have just finished chemo last month and Prednisone a week ago, My dermo put me on Clobetasol with Hydrocortisone, but it's not working. The scar has been tested for fungus but came back negative. It is burning, itching and wakes me up at night. It spreading along the pubic bone under the navel. By the matectomy scars, it is spreading under arm on left side. Could it be from the Prednisone withdrawal or chemo drugs? Thank you.
Posted Thu, 11 Apr 2013 in Skin Rash
Answered by Dr. Tanusree Biswas 15 minutes later

Thanks for your query.

There is a possibility that the rash has appeared now after prednisone withdrawal. Steroid withdrawal frequently precipitates some allergic reaction which might not have been visible earlier under the effect of the steroid.

Did your dermatologist also prescribe anti-histaminic along with? If yes, did you not get any relief on taking them?

I would be able to guide you a more if you can describe the exact nature of the rash, preferably upload any picture here. You can send them to



Waiting for your response,

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor